MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ15
Medical Device Problem Codes Component Missing (2306); Out-Of-Box Failure (2311); Incomplete or Missing Packaging (2312)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product box was disposed of by the hospital and is no longer available for return.Without the return of the product box, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the product box.
 
Event or Problem Description
During preparation for a coil embolization procedure, the hospital staff found that the product box for a pod packing coil (podj) was empty and did not contain the podj inside of it.Therefore, the procedure was completed using a new penumbra device.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6979876
Report Number3005168196-2017-01806
Device Sequence Number19139567
Product Code HCG
UDI-Device Identifier00814548016702
UDI-Public00814548016702
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K170852
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2025
Device Catalogue NumberRBYPODJ15
Device Lot NumberF74111
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2017
Initial Report FDA Received Date10/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1